Sjogrens World Forums

Sjogrens Topics => Living With Sjogren's => Topic started by: bluegardenia on December 20, 2019, 04:57:53 PM

Title: progesterone cream warning
Post by: bluegardenia on December 20, 2019, 04:57:53 PM
I used some progesterone cream that I saw here and my endometrium became thicker. I just used half of a pea two or three times a week but my gyno wanted me to make an intravaginal ultrasound to check because this could be one of the side effects of progesterone and that happened.... pay attention!!!
Title: Re: progesterone cream warning
Post by: irish on December 21, 2019, 12:15:03 AM
Good thing your doc was on the ball. Irish
Title: Re: progesterone cream warning
Post by: eye2dry on December 21, 2019, 12:49:08 PM
I started estradiol cream 0.01% 8 weeks ago for atrophied vaginitis. I use a pea size amount twice a week. I too read the med insert and asked her questions at my follow up appt. She foo-fooled my concerns. Said the
cream stays locale, not systemic .

Hmmm.......I'm pretty sure this cream would be systemic like a pain patch, nicotine patch,  birth control
you insert under the skin on the arm. etc..

I do understand all meds, even an aspirin, comes with a risk., and that these pharmacy have to mention
everything and anything possible.

Shelly
Title: Re: progesterone cream warning
Post by: Maria3667 on December 22, 2019, 08:41:04 AM
H'mmm sounds like our medics have their own stance on hormones!

When I developed endometriosis my gynaecologist said it was due to high levels of estrogen (mine were off the charts!) and it had taken more than 3 decades before it got this far. Eventually I had 5 large fibroids removed in 2014 but kept my uterus. Now I'm in menopause and estrogen levels have fallen drastically. My gynaecologist says I'm in the clear for endometriosis.

@Shelly: I agree, I also think once the active compound in the cream hits the bloodstream it becomes systemic. Do you notice any difference in our symptoms?
Title: Re: progesterone cream warning
Post by: Deb 27 on December 22, 2019, 03:55:02 PM
bluegardenia,
Wow, they usually prescribe progesterone to prevent thickening of the endometrium, so I sure don't get it. That's what they prescribe to me, anyway, but it's a pill called Prometrium. I've also had thickening. I'd ask them to check your blood levels of hormones.
Title: Re: progesterone cream warning
Post by: eye2dry on December 22, 2019, 07:05:20 PM
Maria3667

Yes, I feel 95% better. Thanks for asking.

Shelly
Title: Re: progesterone cream warning
Post by: Maria3667 on December 25, 2019, 12:20:40 PM
Maria3667

Yes, I feel 95% better. Thanks for asking.

Shelly

Hi Shelly,
Glad to hear estrogen is helping you! Could you please detail which symptoms have improved? Also, no side effects like weight gain and/or increased anxiety? (my top 2 adverse effects!).
Title: Re: progesterone cream warning
Post by: eye2dry on December 25, 2019, 09:21:59 PM
Yes, Maria.
Painful sex. A nagging feeling like a bladder infection but UAs negative.  Dryness to labial area. K Y jelly or
Vagasil suppositories didn't help much.

Estrogen cream took burning pain away, sex more comfortable, dryness feeling decreased.

No side effects noted so far.

Hope this helps.

Shelly
Title: Re: progesterone cream warning
Post by: Maria3667 on December 29, 2019, 02:43:12 PM
Hi Shelly,

Glad to hear it's abating some of your symptoms!

But do you also notice improvement for dry mouth & eyes? I remember estrogen helped me with eye moisture, but decreased saliva. Side effects were not so favourable (anxiety, depression, insomnia, constipation, weight gain - my usual top 5).
Title: Re: progesterone cream warning
Post by: eye2dry on January 05, 2020, 04:51:56 PM
Hi Maria.

I have not noticed an improvement with my dry eyes. I think that the small pea sized amount of cream I use
doesn't have enough punch. I have noticed no side effects either. Vaginal dryness has really been helped.

Shelly